COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Back to Search Results |
| Model Number |
G09497 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/17/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - additional common name:gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product code: gbo, lje.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop biliary drainage catheter was accidentally dislodged by the 63-year-old male patient.On (b)(6) 2024, a percutaneous transhepatic cholangio drain (ptcd) procedure was performed.Post-procedure, the patient's jaundice symptoms improved significantly.On (b)(6) 2024 around 3am, the patient felt itchy skin and accidentally removed the drainage catheter.The interventional department attempted to replace the catheter of the patient, but was unsuccessful.As the bilirubin level of the patient had become normal, the physician prescribed continued observation.Additional information regarding event details has been requested but is currently unavailable.
Event or Problem Description
Additional information was provided.It was clarified that a new catheter was not used for the replacement procedure.The doctor attempted to replace the original catheter but was unsuccessful.The catheter was then completely removed and discarded by the hospital.As reported, the patient is in good condition.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that an ultrathane mac-loc locking loop biliary drainage catheter (rpn: ult8.5-38-40-p-32s-clb-rh; lot: 15055944) was accidentally dislodged by a 63-year-old male patient.On (b)(6) 2024, a percutaneous transhepatic cholangio drain (ptcd) procedure was performed.Post-procedure, the patient's jaundice symptoms improved significantly.On (b)(6) 2024 around 3am, the patient¿s skin felt itchy and accidentally removed the drainage catheter.The interventional department attempted to replace the same catheter of the patient but was unsuccessful.The catheter was then completely removed and discarded by the hospital.As the bilirubin level of the patient had become normal, the physician prescribed continued observation.As reported, the patient is in good condition.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance for "curve not to template" in which one device was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [ t_multi2_rev1, multipurpose drainage catheter], packaged with the device contains the following in relation to the reported failure mode: "precautions: ¿ patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.¿ traction on the locking suture, if present should be sufficient to ensure adequate retention of the tip, but should not be overly tight.Verify catheter tip configuration by fluoroscopy.Potential adverse events: ¿ catheter dislocation/dislodgement.For mac-loc locking loop mechanism: a.Stabilize the mac-loc catheter hub assembly with one hand and pull back on the drawstring to form the distal catheter loo configuration.B.While maintaining traction on the drawstring, push the locking cam lever down until a distinct "snap" is felt.The distal loop of the catheter is now locked into position.C.Trim off excess suture drawstring." based on the information provided, no product returned, and the results of the investigation, cook determined that the main cause is use error, specifically involving the patient inadvertently pulling out the catheter.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.